[ Back to Messages
Posted by Melissa Hawkins
on December 10, 2000 at 11:19:55:
In Reply to: Re: Amiodarone posted by George Cox on August 09, 2000 at 00:30:50:
: : Hi Missy
: : I am amioderone for heart palpatations and flutters. I was on Sotalol, then Propofanal (spelling?) and after neither seemed to work they put me on this Amioderone. I am still having the flutters and palpatations. They are going to do a catherization to check and see if the flutters all all coming from one area of the heart and if so they may be able to a Ablation (which as I understand it is burning tissue which is starting the flutters). If this works then I won't need to take the Amioderone anymore. I am told that Amioderone is powerful stuff and is usually only used if absolutely needed. My sister-in-law's father is on it and has just found out he has a gouiter (spelling?) on his thyroid gland caused by this med. If you do go on this med. make sure they check your thyroid count (by blood test) often! I am having numerous headaches, loss of appetite (I'm hungry just can't seem to get it down), tired, have cold and hot spells and my hands and feet are cold all the time. I am also told you may get some minimal hair loss. Ask your doctor if could try the Sotalol or Propophanal (spelling-sorry) first. The amioderone is also very expensive compared to these. Good luck and please keep me posted whether you end up taking it or not. Thanks...Luanne
: : : My cardiologist is changing my medication from Lanoxin to Amiodarone. I am post mitral valve replavement with chronic
: : : atrial fibrillation. I am afraid of the side effects associated with this medicine but also would like the
: : : benefits provided.
: : : Is anyone familiar with this medication? Has anyone had any success with this medicine?
: : : How about side effects? Is it worth it?
: : : Thanks
: : : Missy
: I have a very similay experience-If the amioderone has had its way you will be dead and never see this.
: I was fortunate and it attacted my optic nerves and I was taken off it before it killed me.
: after 10 mo. it is still visiable on my optic nerves I am about 80% blind. I lost all except part of my left eye.
: I was on the generic Pacerone made by upsher-smith they just this year 2000 feb. put optical neopathy
: as a possiable side effect. If you are still alive get an insert from your druggist and you will see
: that over 75% have side effects most worse than blindness. It plainly says that it is a last resort
: drug and is to be used only for ventricular fib. not atriel fib. after going legally blind I had the
: ablation procedure and it cured my atriel fib. so I no longer have a heart problem but I am a near
: invalid and have to be transported since I can no longer drive. It is difficult not to be bitter toward
: doctors who you trust to give such a poison to you when there are alternatives availiable such as
: ablation. It is evil when they keep information from you just so they can make more money.
: Nobody would take this stuff if it were explained to them what it will do to them, Except if you
: had a heart attact and without it would die, and then only long enough to be switched to something
: less lethal. I hope that you are off it and on the road to recovery. sincerely, George.
My son has been on amiodarone since he was born. He will be a year old at the end of December. While the side effects are really scary to read about, the doctor wouldn't be using this drug unless they thought it was absolutely needed. My son has had very few side effects. One effect that isn't commonly known is anorexia. We had to force feed our infant for months. Fortunately that side effect finally went away. We do have to get his liver and thyroid levels checked periodically but luckily have had no problems. Most of the really bad side effects are from long term use. Ask your cardiologist how long you will have to be on the medicine. My son had been on Propanerol as well in combination with amiodarone. Maybe you could do with just the one. Good luck.